Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes constant belching, bloating, fatigue, nausea and diarrhea?

Answered by
Dr.
Dr. Tayyab Malik

Gastroenterologist

Practicing since :2009

Answered : 819 Questions

default
Posted on Mon, 29 Aug 2016 in Digestion and Bowels
Question: I began having constant belching and gas about 4 mos ago when I started taking a new anti-depressant. After 6 weeks I got quite ill - diaherra and vomiting - for one night. Major neck pains and nausea and bloating also. I stopped taking the anti-depressant two weeks later and my belching symptoms have decreased. (About 150 times a day now from 400 times a day.) I am still so bloated and my stomach has hunger pains all the time. Also have gained 15 lbs. I have Hashimota Syndrome, Sjogren Syndrome and Osteopenia. I take 88 synthroid, 60 raloxifene hcl and 33 cevimeline hcl. I was taking os-cal but it only made me feel worse. Upper abdomen ultra sound came back with everything ok. Waiting to go to Gastro next week but I thought I should get lower abdomen ultasound done before I go but my GP won't give me script. I am in so much discomfort. I work at a desk for 4 hours in morning. Tired and want to nap every afternoon.
doctor
Answered by Dr. Tayyab Malik 10 hours later
Brief Answer:
kindly read detailed answer below

Detailed Answer:
hi.
thank you for posting query at HCM.

i read your queries and understood your concern.

firstly, i would advise you to monitor your TSH levels as your being treated for hypothyroidism. Your current symptoms ( especially weight gain and fatigue during the day) prompts for thyroid hormone dose adjustment. So have a thyroid profile test asap and post the results here or visit treating physician.

Routine blood test is also advised ,if not done in the previous 6 months.

As per your bloating symptoms, it was a wise step to stop the anti-depressant medication. Further advise until your gastro appointment; is as follow:

1. OTC simethicone tablets AND/OR PROBIOTICS maybe used
2. for one week, once in the morning and once in the evening ( if bloating is moderate to severe), mix lemon drops in warm water and drink it.
3. avoid legumes, cauliflower, cabbage, sprouts, fizzy drinks, chewing gum
4. Chew food well and try air is not swallowed while chewing food as it causes more air to enters stomach and may lead to bloating.(mouth is closed while chewing)

any further questions are welcomed.

hope to answer your concern.

wish you good and sound health.

regards,
Dr Tayyab Malik


Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Tayyab Malik 2 days later
Thank you for your response. I stopped taking my raloxifene on Thursday. (I decided to check on my medications since I have reactions to so many prescriptions. I noticed that I have several of the side effects -nausea, breast pain, body aches, confusion, increased sweating, etc. I will contact my GP next week regarding the discontinuance.) It was either that or go to the emergency room since any sitting was becoming unbearable. I have not had the strong constant hunger/stomach pains since then - except for when I am really hungry. It is now just a little dull feeling and some sotmach pains after I eat. My bloating has decreased considerably.My stomach may still be adjusting. I still belch. But that has been cut back also. No more breast pains.

I do eat Activia yogurt about 4-6 times a week - so I think I am getting my probiotics. ( I having eating Activia every day for about the last 7 yrs but I thought that might be the problem. I also tried lataid pills to see if those would help. Before this all started, I had already cut back on my soda intake considerably from 2-3 (serving size 16oz) times a day to 2-3 (serving size 8oz) times a week.

I will try the lemon drops in warm water.
I will concentrate on drinking.
I haven't had gum in years
I have had some sode since Thursday (8oz) but did not notice any change in increase bloating
I have also been gluten free since Wednesday and reintroduce bread today to see if that causes pain and bloating again.
I also have tried flat ginger ale since I started the discussion.

Just trying to see if there is any other influence than theralozifene
doctor
Answered by Dr. Tayyab Malik 10 hours later
Brief Answer:
kindly read detailed answer below

Detailed Answer:
hi.
thank you for getting back to me.

its pretty good that symptoms have been improving since they started and hopefully with passage of time, you would recover completely.

its a good to step to discuss the medications with treating physician since some of the symptoms may have been experienced as side effect of the drugs.
You may also discuss with the physician of using the OTC drug Maalox to combat bloating.

keep soda intake to its minimum
ginger use should be continued
decrease intake of salt
avoid eating mouth-full/ stomach full
eat small meals at regular intervals.
avoid dairy products, whole grains, artificial sweeteners, and/or carbonated beverages

wish you good and sound health.

hope to answer your concerns.
if no further queries, kindly close dialogue box and rate answer.
thank you
regards
Dr Tayyab Malik
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Lab Tests

Recent questions on  Osteopenia

doctor1 MD

Dear Doctor, I last had a bone density scan a year ago which showed Osteopenia in my spine although hips were normal. I have an 8 history of eating...

doctor1 MD

Hello Dr. Mahaveer, i have been having pain in both my legs after playing football for sometime. Whenever i rest from playing is the only time pain...

doctor1 MD

i am a female 48,i was having hyper thyroid . after the treatment it become hypo about six months back.
I still cotinuing the treatment. The...

doctor1 MD

PA and Lateral chest radiographs. Findings: The heart is normal sized, with normal pulmonary vascularity. There is diffuse interstitial scarring,...

doctor1 MD

I have had back spasms in mid upper area of my back and also feel discomfort along my shoulder blade and neck for a few weeks. I notice when I have...

doctor1 MD

HI I have had blood work done and it showed that I have elevated calcium , osteopenia , low phospahate, low vitamin d and an enlarge thyroid but...

doctor1 MD

hi my name is mary and i have bulging discs in lower back since 07 and pain in lower back extremely painful on top of that i have osteophytes and...